Alert archive / Florida / River Flood Warnings in 2021
River Flood Warning 24, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Aug 20, 2021, 9:19 AM EDT for Citrus County, Florida. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 9:19 AM EDT (13:19 UTC)
- Expired
- Aug 21, 2021, 8:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Citrus County, FL
The radar
The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Withlacoochee River near Holder at SR 200 (in NAVD88) (HLDF1). The gauge peaked at 8.13 ft at Aug 19, 2021, 9:00 AM EDT.
- Action stage
- 33.6 ft
- Minor stage
- 34.6 ft
- Moderate stage
- 35.6 ft
- Major stage
- 37.6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02313000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
966
WGUS42 KTBW 201319
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
919 AM EDT Fri Aug 20 2021
...The National Weather Service in Tampa Bay Ruskin FL has issued a
Flood Warning for the following rivers in Florida...
Withlacoochee At SR 200 Holder affecting Citrus County.
For the Withlacoochee...including SR 200 Holder...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 930 PM EDT.
&&
FLC017-210130-
/O.NEW.KTBW.FL.W.0024.210820T1319Z-210821T0600Z/
/HLDF1.1.ER.000000T0000Z.210818T1530Z.210821T0000Z.NO/
919 AM EDT Fri Aug 20 2021
The National Weather Service in Tampa Bay Ruskin has issued a
* Flood Warning for
the Withlacoochee At SR 200 Holder.
* From this morning to late tonight.
* At 8:45 AM EDT Friday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 AM EDT Friday was 8.1 feet.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 7.1 feet Monday morning.
* Impact...At 8.0 feet, Water approaches house foundations in
Arrowhead subdivision.
* Flood History...This crest compares to a previous crest of 8.0
feet on 07/07/2003.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Withlacoochee
SR 200 Holde 8.0 8.0 Fri 8 am 7.9 7.5 7.1 6.5 6.1
&&
LAT...LON 2879 8224 2898 8244 2907 8237 2879 8215
$$
TBW2 follow-up statements
695
WGUS82 KTBW 201322
FLSTBW
Flood Statement
National Weather Service Tampa Bay Ruskin FL
922 AM EDT Fri Aug 20 2021
...The Flood Warning continues for the following rivers in Florida...
Withlacoochee At SR 200 Holder affecting Citrus County.
For the Withlacoochee...including SR 200 Holder...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 930 PM EDT.
&&
FLC017-210130-
/O.CON.KTBW.FL.W.0024.000000T0000Z-210821T0600Z/
/HLDF1.1.ER.000000T0000Z.210818T1530Z.210821T0000Z.NO/
922 AM EDT Fri Aug 20 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Withlacoochee At SR 200 Holder.
* Until late tonight.
* At 8:45 AM EDT Friday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 AM EDT Friday was 8.1 feet.
* Forecast...The river is expected to fall below flood stage this
evening and continue falling to 7.1 feet Monday morning.
* Impact...At 8.0 feet, Water approaches house foundations in
Arrowhead subdivision.
* Flood History...This crest compares to a previous crest of 8.0
feet on 07/07/2003.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Withlacoochee
SR 200 Holde 8.0 8.0 Fri 8 am 7.9 7.5 7.1 6.5 6.1
&&
LAT...LON 2879 8224 2898 8244 2907 8237 2879 8215
$$
TBW430
WGUS82 KTBW 210151
FLSTBW
Flood Statement
National Weather Service Tampa Bay Ruskin FL
951 PM EDT Fri Aug 20 2021
...The Flood Warning is extended for the following rivers in
Florida...
Withlacoochee At SR 200 Holder affecting Citrus County.
...The Flood Warning continues for the following rivers in Florida...
Cypress Creek At SR 54 Worthington Gardens affecting Pasco County.
Myakka River At Myakka River State Park affecting Sarasota County.
.Water levels remain elevated after recent heavy rainfall.
Additional summertime rains may keep a few rivers at or above flood
stage for the next several days.
For the Withlacoochee...including US 301 Trilby, Croom, SR 200
Holder, US 41 Dunnellon...Minor flooding is forecast.
For the Cypress Creek...including SR 54 Worthington Gardens...Minor
flooding is forecast.
For the Myakka...including Myakka River State Park...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 1000 AM EDT.
&&
FLC017-211200-
/O.EXT.KTBW.FL.W.0024.000000T0000Z-210821T1200Z/
/HLDF1.1.ER.210820T1933Z.000000T0000Z.210821T0600Z.NO/
951 PM EDT Fri Aug 20 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Withlacoochee At SR 200 Holder.
* Until Saturday morning.
* At 8:45 PM EDT Friday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 PM EDT Friday was 8.1 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 6.8 feet Monday
evening.
* Impact...At 8.0 feet, Water approaches house foundations in
Arrowhead subdivision.
* Flood History...This crest compares to a previous crest of 8.0
feet on 07/07/2003.
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Withlacoochee
SR 200 Holde 8.0 8.0 Fri 8 pm 7.7 7.3 6.8 6.3 5.8
&&
LAT...LON 2879 8224 2898 8244 2907 8237 2879 8215
$$
FLC115-211400-
/O.EXT.KTBW.FL.W.0022.000000T0000Z-210822T1800Z/
/MKCF1.1.ER.210814T1052Z.210818T1830Z.210822T1200Z.NO/
951 PM EDT Fri Aug 20 2021
...The Flood Warning is now in effect until early Sunday afternoon...
The Flood Warning continues for
the Myakka River At Myakka River State Park.
* Until Sunday afternoon.
* At 9:00 PM EDT Friday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 PM EDT Friday was 7.1 feet.
* Forecast...The river is expected to rise to a crest of 7.1 feet
just after midnight tonight. It will then fall below flood stage
Sunday morning.
* Impact...At 7.0 feet, Trails, picnic areas, and parking lots at
Myakka State Park flood.
* Flood History...This crest compares to a previous crest of 7.1
feet on 08/16/1997.
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Myakka River
Myakka River Stat 7.0 7.1 Fri 9 pm 7.0 6.9 6.8 6.7 6.6
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$
FLC101-211400-
/O.EXT.KTBW.FL.W.0021.000000T0000Z-210823T0600Z/
/WRGF1.1.ER.210805T1600Z.210812T1615Z.210823T0000Z.NO/
951 PM EDT Fri Aug 20 2021
...The Flood Warning is now in effect until early Monday morning...
The Flood Warning continues for
the Cypress Creek At SR 54 Worthington Gardens.
* Until late Sunday night.
* At 9:00 PM EDT Friday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 PM EDT Friday was 8.7 feet.
* Forecast...The river is expected to fall below flood stage Sunday
evening and continue falling to 7.8 feet Monday evening.
* Impact...At 8.0 feet, Flooding begins at the recreation area on
State Road 54.
* Flood History...This crest compares to a previous crest of 8.4
feet on 04/08/1973.
&&
Fld Observed Forecasts (8 pm EDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Cypress Creek
SR 54 Worthington 8.0 8.4 Fri 9 pm 8.2 8.0 7.8 7.6 7.4
&&
LAT...LON 2819 8234 2814 8234 2814 8240 2819 8240
$$
TBWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 20, 8:00 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 20, 8:00 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 800 AM EDT Fri Aug 20 2021 .AVIATION... VFR conditions continue this morning with light winds. For this afternoon, winds become more west to northwest with the sea breeze, with scattered afternoon thunderstorms and VCTS for all sites. Convection winds down after 00Z and light and variable winds return for the overnight period. && .Prev Discussion... /issued 434 AM EDT Fri Aug 20 2021/ SHORT TERM (TDY-SUN)... Aside from a few high clouds decorating the skies, things are pretty quiet across the Sunshine State. High pressure stretching across the area will keep northerly winds in place today. This pattern will force the lingering dry air out of the area by this afternoon, and help moisten the atmosphere. PWAT values will go from around 1.4 to over 2 inches throughout the day. The increase in moisture combined with daytime heating, and sea breeze boundary should be enough to support an increase in storm coverage, especially over the interior. Afternoon highs will be in the low to mid 90s with heat indices flirting near advisory levels through the weekend. Overnight lows stay in the 70s through the period. LONG TERM (MON-THU)... By early next week, a TUTT will approach the area. Winds shift to the southeast pushing ample tropical moisture into the region, and with the additional upper level could lead to stronger storms during this time. Then, ridging builds back in and winds become more easterly. Warm and muggy conditions continue. AVIATION... VFR conditions with light/variable winds prevailing through this morning. Winds will become northerly to westerly by the afternoon as the sea breeze moves onshore. VCTS possible during afternoon which may cause intermittent flight restrictions, but most of the storm activity should begin to wind down after 00Z. MARINE... High pressure will continue to dominate across the Gulf waters keeping typical summertime conditions. Afternoon showers and thunderstorms will be mainly over land, but some storms could move into the waters by the late afternoon and evening. Also, a bit of side swell from hurricane Grace is expected to move into our waters today, but otherwise, no headlines needed at this time. FIRE WEATHER... Increasing moisture and light winds will prevail across fire districts, as high pressure dominates through the period. Northerly winds will become onshore by the afternoon sea breeze. Then, winds become more southeasterly and easterly going into next week. No fire weather concerns during this time. && .Preliminary Point Temps/PoPs... TPA 94 80 93 80 / 20 20 40 10 FMY 94 77 93 77 / 30 20 40 10 GIF 95 77 95 77 / 40 30 50 10 SRQ 92 77 91 77 / 30 20 30 10 BKV 93 74 92 74 / 20 20 40 10 SPG 92 80 91 80 / 20 20 30 10 && Sea Breeze Thunderstorm Regime For Today: 2 Sea Breeze Thunderstorm Regime For Tomorrow: 1 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Aviation...05/Carlisle Previous Discussion...Delerme
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:38 PM EDT | Special Weather Statement | TBW | Polk | 37 min |
| Aug 20, 5:55 PM EDT | Special Weather Statement | TBW | Sarasota | 35 min |
| Aug 20, 6:22 PM EDT | Special Weather Statement | TBW | Polk | 23 min |
Nearby
River Flood Warnings in Florida, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.